Alert archive / Wisconsin / Flash Flood Warnings in 1999
Flash Flood Warning 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jul 21, 1999, 3:00 AM CDT for Dodge County, Washington County, Wisconsin. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1999, 3:00 AM CDT (08:00 UTC)
- Expired
- Jul 21, 1999, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Dodge County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMKX 210808 FFWMKE WIC027-131-211300- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT WED JUL 21 1999 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLOOD WARNING FOR... DODGE COUNTY IN SOUTHEAST WISCONSIN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 800 AM CDT * RADAR ESTIMATES INDICATED IN EXCESS OF 5 INCHES OF RAIN HAS FALLEN IN MUCH OF DODGE COUNTY WITH 4 INCHES IN WASHINGTON COUNTY. ALTHOUGH MUCH OF THE HEAVY RAIN HAS ENDED FOR A WHILE...NUMEROUS FLOODING PROBLEMS WILL CONTINUE DUE TO THE HIGH WATER. * MORE HEAVY RAIN MAY FALL LATER THIS MORNING AS ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM THIS STORM HAS CAUSEED FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT.V..LON 4351 8812 4324 8811 4328 8895 4359 8894 HENTZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:00 PM CDT, 6 hours earlier.
Area forecast discussion, Jul 20, 9:00 PM CDT, 6 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CDT TUE JUL 20 1999 FFW TO CONTINUE FOR MKX CWA. 12Z NGM LOOKS BETTER WITH QPF THAN ETA OR 18Z RUC. AVN NOT DOING TOO BAD EITHER BUT AMOUNTS MAY BE ON THE LOW SIDE. 00Z ANAL SHOWS COPIOUS MOIST AT SFC THRU H8 LEVEL BEING ADVECTED INTO SRN WI. SFC BOUNDARY ACROSS NRN IA THEN RUNNING SE INTO NRN IL. IR IMAGERY SHOWS CONTINUED COOLING AND EXPANSION OF COLDER TOPS INTO SW WI WITH STG MOISTURE CONVERGENCE/THETAE ADVECTION NOTED TOO. KMKX 88-D IMAGERY PAINTING GOOD COVERAGE OF 40 TO 50 DBZ RETURNS SAGGING INTO SRN WI. MOST INTENSE CELL WEST OF DBQ LOOKS TO BE THE HOT AREA FOR SVR WX THUS REMOVED THAT WORDING FOR MOST OF CWA. SPC DISCUSSION WILL DROP WATCH AT 3Z SO CAN LET GO OF THAT WORDING IN OUR FAR SW CNTYS AT THAT TIME. LOWERED TEMPS A TOUCH TO ACCOUNT FOR PRESENT TRENDS. .MKX...FLASH FLD WATCH TNGT ZONES 46..47..51..52..56>60..62>72. COLLAR
In the hours before
Special weather statement, Jul 20, 9:11 PM CDT, 5 hours 49 minutes before
WIZ051-052-058>060-062>072-210240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 PM CDT TUE JUL 20 1999 AT 905 PM A LARGE AREA OF RAIN AND THUNDERSTORMS WAS OVER SOUTHERN WISCONSIN MAINLY NORTH OF A DUBUQUE...MADISON...TO SHEBOYGAN LINE. SOME OF THESE STORMS WERE PRODUCING VERY HEAVY RAIN. THE RAIN AREA WAS GRADUALLY SINKING SOUTHEAST AS MORE STORMS DEVELOP AHEAD OF THE MAIN RAIN AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN INCLUDING THE MILWAUKEE AND MADISON METRO AREAS FOR THE REMAINDER OF TONIGHT. BE ALERT FOR TORRENTIAL RAINS AND FREQUENT LIGHTNING IN THE STRONGER STORMS. FLASH FLOODING IS POSSIBLE. IN THE MEANTIME...THE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS DIMINISHED GREATLY. JH
Special weather statement, Jul 20, 9:11 PM CDT, 5 hours 49 minutes before
WIZ051-052-058>060-062>072-210240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 911 PM CDT TUE JUL 20 1999 AT 905 PM A LARGE AREA OF RAIN AND THUNDERSTORMS WAS OVER SOUTHERN WISCONSIN MAINLY NORTH OF A DUBUQUE...MADISON...TO SHEBOYGAN LINE. SOME OF THESE STORMS WERE PRODUCING VERY HEAVY RAIN. THE RAIN AREA WAS GRADUALLY SINKING SOUTHEAST AS MORE STORMS DEVELOP AHEAD OF THE MAIN RAIN AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN INCLUDING THE MILWAUKEE AND MADISON METRO AREAS FOR THE REMAINDER OF TONIGHT. BE ALERT FOR TORRENTIAL RAINS AND FREQUENT LIGHTNING IN THE STRONGER STORMS. FLASH FLOODING IS POSSIBLE. IN THE MEANTIME...THE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS DIMINISHED GREATLY. JH
Special weather statement, Jul 20, 11:34 PM CDT, 3 hours 26 minutes before
WIZ046-047-051-052-056>060-062>072-210530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1134 PM CDT TUE JUL 20 1999 ...FLASH FLOOD WATCH IN EFFECT TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTHERN WISCONSIN OVERNIGHT. TORRENTIAL RAINFALL APPEARS TO BE THE MAIN THREAT FROM THESE STORMS. THROUGH 1230 AM THE STRONGEST STORMS WILL MOVE THROUGH WAUKESHA AND MILWAUKEE COUNTIES. THESE STORMS MAY PRODUCE WINDS OF 30 TO 40 MPH ON THEIR LEADING EDGE. ALSO...STRONG STORMS WILL AFFECT DODGE COUNTY. RAINFALL RATES OF 1 INCH PER HOUR MAY ACCOMPANY SOME OF THESE STORMS. THE GREATEST THREAT OF FLASH FLOODING THROUGH 1 AM LOOKS TO BE NEAR AND NORTH OF THE INTERSTATE 94 CORRIDOR. BE ALERT FOR FLASH FLOODING AS THERE IS A FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTHERN WISCONSIN AND A FLASH FLOOD WARNING IS IN EFFECT FOR DODGE COUNTY UNTIL 1 AM. COLLAR
Special weather statement, Jul 20, 11:34 PM CDT, 3 hours 26 minutes before
WIZ046-047-051-052-056>060-062>072-210530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1134 PM CDT TUE JUL 20 1999 ...FLASH FLOOD WATCH IN EFFECT TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTHERN WISCONSIN OVERNIGHT. TORRENTIAL RAINFALL APPEARS TO BE THE MAIN THREAT FROM THESE STORMS. THROUGH 1230 AM THE STRONGEST STORMS WILL MOVE THROUGH WAUKESHA AND MILWAUKEE COUNTIES. THESE STORMS MAY PRODUCE WINDS OF 30 TO 40 MPH ON THEIR LEADING EDGE. ALSO...STRONG STORMS WILL AFFECT DODGE COUNTY. RAINFALL RATES OF 1 INCH PER HOUR MAY ACCOMPANY SOME OF THESE STORMS. THE GREATEST THREAT OF FLASH FLOODING THROUGH 1 AM LOOKS TO BE NEAR AND NORTH OF THE INTERSTATE 94 CORRIDOR. BE ALERT FOR FLASH FLOODING AS THERE IS A FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTHERN WISCONSIN AND A FLASH FLOOD WARNING IS IN EFFECT FOR DODGE COUNTY UNTIL 1 AM. COLLAR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:25 PM CDT | Flash Flood Warning | MKX | Dodge | 3 hr |
| Jul 21, 12:16 AM CDT | Flash Flood Warning | MKX | Dodge, Washington | 3 hr |
| Jul 21, 12:32 AM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 3 hr |
| Jul 21, 12:40 AM CDT | Flash Flood Warning | MKX | Ozaukee | 3 hr |
| Jul 21, 3:20 AM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee, Waukesha | 5 hr |
Nearby
Flash Flood Warnings in Wisconsin, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.